Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 138, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 30, 2007, 6:30 PM CDT for DeWitt County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2007, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 30, 2007, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 302334 SVREWX TXC123-010015- /O.NEW.KEWX.SV.W.0138.070430T2330Z-070501T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 PM CDT MON APR 30 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEWITT COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO... * UNTIL 715 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF THUNDERSTORMS...SOME SEVERE...FROM WEST OF CUERO TO NEAR CUERO TO SOUTH OF HOCHHEIM...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CUERO BY 645 PM CDT... THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE PENNY TO NICKEL SIZE HAIL...WIND GUSTS OF 40 TO 60 MPH...PERIODS OF VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING. LAT...LON 2908 9766 2888 9759 2913 9707 2933 9726 $$
1 follow-up statement
000 WWUS54 KEWX 302344 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 PM CDT MON APR 30 2007 TXC123-010015- /O.CON.KEWX.SV.W.0138.000000T0000Z-070501T0015Z/ DEWITT TX- 645 PM CDT MON APR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR DEWITT COUNTY... AT 644 PM CDT...AN AREA OF THUNDERSTORMS...SOME POSSIBLY SEVERE... WAS INDICATED FROM JUST EAST OF YORKTOWN TO CUERO TO SOUTH OF HOCHHEIM...MOVING NORTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL CONTINUE OVER DEWITT COUNTY THROUGH 715 PM CDT. THE THUNDERSTORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WIND GUSTS 40 TO 60 MPH...FREQUENT DEADLY LIGHTNING...AND PERIODS OF VERY HEAVY RAIN. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR DEWITT COUNTY UNTIL 800 PM CDT. LAT...LON 2908 9766 2888 9759 2913 9707 2933 9726 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 4:23 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 30, 4:23 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 423 PM CDT MON APR 30 2007 .DISCUSSION... THE WEATHER PATTERN LOOKING OUT OVER THE NEXT 1 TO 2 WEEKS CONTINUES TO LOOK WET...AS A SERIES OF WEATHER SYSTEMS IS FORECAST TO TRACK ACROSS THE AREA OR CLOSE ENOUGH TO THE NORTH TO BRING A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS. FORECASTS SHOW 500 HPA LOW OVER WEST TEXAS MOVING TO NORTH TEXAS AND OKLAHOMA TONIGHT AND TUESDAY MORNING...THEN DRIFT SLOWLY NORTHEAST TO ARKANSAS TUESDAY NIGHT AND WEDNESDAY. WITH LOW NORTH OF SOUTH CENTRAL TEXAS TONIGHT AND TUESDAY MORNING...WILL CONTINUE THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS...THEN DECREASE SLOWLY FROM THE WEST TUESDAY AFTERNOON AND EVENING...AS THE LOW PULLS FARTHER AWAY FROM THE AREA. AS A RESULT SHOWED FLASH FLOOD WATCH THROUGH NOON TUESDAY. FOR WEDNESDAY...FORECASTS SHOW ANOTHER WEATHER SYSTEM APPROACHING QUICKLY FROM THE WEST...SO SHOWED SLIGHT CHANCE OF SHOWERS INCREASING TO A CHANCE OF SHOWERS OR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...AS NEXT 500 HPA LOW MOVES ACROSS THE AREA FROM THE WEST. AS THIS FASTER PACED SYSTEM MOVES OFF TO THE EAST FRIDAY...SHOWED MOSTLY A PARTLY CLOUDY FORECAST FOR FRIDAY AND SATURDAY WITH LITTLE OR NO RAIN. BY SUNDAY AND MONDAY OF NEXT WEEK SHOWED INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN IN ADVANCE OF A BIGGER SCALE SPRING STORM SYSTEM THAT COULD BRING ANOTHER RAIN/WEATHER EVENT TO THE AREA IN THE EARLY TO MID PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 80 67 85 68 / 50 50 40 20 30 AUSTIN BERGSTROM INTL AIRPORT 64 80 66 85 67 / 50 50 40 20 30 DEL RIO INTL AIRPORT 66 86 69 89 71 / 20 20 20 20 20 SAN ANTONIO INTL AIRPORT 65 82 69 85 69 / 50 40 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. 08/25
Hazardous weather outlook, Apr 30, 5:58 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 558 AM CDT MON APR 30 2007 TXZ171>173-183>194-202>209-217>225-228-011100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 558 AM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR PORTIONS OF SOUTH CENTRAL TEXAS...GENERALLY ALONG AND NORTHWEST OF A BURNET TO HONDO TO CARRIZO SPRINGS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY THROUGH THIS EVENING. A SLOW-MOVING UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS A BROAD AREA OF TEXAS TODAY AND TONIGHT. THE HIGHEST POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY RAIN WILL BE FOR THIS AFTERNOON AND THIS EVENING. HOWEVER...FLASH FLOODING WILL REMAIN POSSIBLE FROM CONTINUED TRAINING OF THUNDERSTORMS OVER AREAS NORTH OF A DEL RIO TO KERRVILLE TO BURNET LINE THIS MORNING. DAYTIME HEATING WILL LIKELY TRIGGER NEW THUNDERSTORM DEVELOPMENT BY LATE THIS AFTERNOON WITH DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES POSSIBLE. HOWEVER...THE GREATER THREAT FROM THIS ACTIVITY WILL BE FROM HEAVY RAINFALL...WITH ISOLATED 2 TO 5 INCH TOTALS POSSIBLE OVER THE WATCH AREA BY LATE THIS MORNING...AND ANOTHER 2 TO 5 INCHES OF RAIN POSSIBLE FROM ADDITIONAL THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MUCH OF SOUTH CENTRAL TEXAS TUESDAY...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Apr 30, 1:05 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
105 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL 12 N GONZALES 29.68N 97.45W
04/30/2007 E1.25 INCH GONZALES TX PUBLIC
QUARTER SIZE HAIL AND LARGER, PLUS STRONG WINDS WHICH IS
KNOCKING HIS VEHICLE OFF THE ROAD.
&&
PMLocal storm report, Apr 30, 1:36 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
136 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM FUNNEL CLOUD 3 N CHEAPSIDE 29.33N 97.40W
04/30/2007 GONZALES TX PUBLIC
FUNNEL CLOUD SPOTTED A FEW MILES NORTH OF CHEAPSIDE.
&&
PMLocal storm report, Apr 30, 3:16 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM FLASH FLOOD 1 N BOERNE 29.82N 98.74W
04/30/2007 KENDALL TX LAW ENFORCEMENT
NUMEROUS LOW WATER CROSSINGS CLOSED THROUGH-OUT KENDALL
COUNTY.
0303 PM HAIL WARING 29.95N 98.80W
04/30/2007 M2.00 INCH KENDALL TX LAW ENFORCEMENT
&&
PMLocal storm report, Apr 30, 5:11 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT MON APR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 0 N CUERO 29.09N 97.29W
04/30/2007 DEWITT TX AMATEUR RADIO
FLOODING REPORTED IN THE CITY OF CUERO
&&
JMEThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:02 PM CDT | Tornado Warning | EWX | Maverick | 58 min |
| Apr 29, 10:42 PM CDT | Tornado Warning | EWX | Maverick | 33 min |
| Apr 29, 11:14 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 21 min |
| Apr 29, 11:43 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Apr 30, 1:55 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 65 min |
| Apr 30, 2:11 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 64 min |
| Apr 30, 2:40 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Apr 30, 2:59 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 61 min |
| Apr 30, 3:40 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Apr 30, 4:16 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Apr 30, 6:44 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Apr 30, 7:12 AM CDT | Flash Flood Warning | EWX | Kinney, Real, Uvalde | 3 hr |
| Apr 30, 7:43 AM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Apr 30, 8:19 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Apr 30, 8:59 AM CDT | Flash Flood Warning | EWX | Medina | 2 hr |
| Apr 30, 9:34 AM CDT | Flash Flood Warning | EWX | Kerr | 56 min |
| Apr 30, 9:45 AM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 2 hr |
| Apr 30, 10:27 AM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Apr 30, 11:10 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 50 min |
| Apr 30, 11:24 AM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 66 min |
| Apr 30, 11:31 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Apr 30, 11:36 AM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 99 min |
| Apr 30, 11:44 AM CDT | Severe Thunderstorm Warning | EWX | Wilson | 61 min |
| Apr 30, 12:23 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 37 min |
| Apr 30, 12:27 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 63 min |
| Apr 30, 12:31 PM CDT | Flash Flood Warning | EWX | Gonzales | 119 min |
| Apr 30, 12:42 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 63 min |
| Apr 30, 12:45 PM CDT | Flash Flood Warning | EWX | Wilson | 2 hr |
| Apr 30, 12:48 PM CDT | Flash Flood Warning | EWX | Caldwell | 117 min |
| Apr 30, 1:14 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 30 days |
| Apr 30, 1:14 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 2 hr |
| Apr 30, 1:20 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 25 min |
| Apr 30, 1:23 PM CDT | Flash Flood Warning | EWX | Bandera | 67 min |
| Apr 30, 1:24 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 66 min |
| Apr 30, 1:26 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 79 min |
| Apr 30, 1:32 PM CDT | Flash Flood Warning | EWX | Karnes | 118 min |
| Apr 30, 1:36 PM CDT | Flash Flood Warning | EWX | Kerr | 114 min |
| Apr 30, 1:45 PM CDT | Flash Flood Warning | EWX | Atascosa | 2 hr |
| Apr 30, 1:55 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 18 min |
| Apr 30, 2:06 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 54 min |
| Apr 30, 2:07 PM CDT | Flash Flood Warning | EWX | Kendall | 53 min |
| Apr 30, 2:22 PM CDT | Flash Flood Warning | EWX | Gonzales | 113 min |
| Apr 30, 2:28 PM CDT | Flash Flood Warning | EWX | Wilson | 77 min |
| Apr 30, 2:38 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 67 min |
| Apr 30, 2:43 PM CDT | Flash Flood Warning | EWX | Kendall | 62 min |
| Apr 30, 2:55 PM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
| Apr 30, 3:00 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 2 hr |
| Apr 30, 3:12 PM CDT | Flash Flood Warning | EWX | Karnes | 2 hr |
| Apr 30, 3:19 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 56 min |
| Apr 30, 3:37 PM CDT | Flash Flood Warning | EWX | Wilson | 113 min |
| Apr 30, 4:59 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Apr 30, 5:31 PM CDT | Flash Flood Warning | EWX | Karnes | 2 hr |
| Apr 30, 6:58 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.